MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-57
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the 6mm maryland bipolar forceps instrument to perform failure analysis.The instrument was analyzed and found to have a broken roll input disk inside the housing.Other backend components adjacent to the broken inputs did not show damage.The instrument was installed on an in-house system and driven.Instrument exhibited imprecise motion in the closing of the grip tips.The grip tips moved in the direction commanded; however, the grip tips are unable to close fully.This failure is likely due to the broken input disk observed.If the input disk is fully broken, then the instrument can fail to engage.The issue is immediately detectable by the surgeon due to loss of instrument functionality.The probable root cause of the broken instrument input disks is attributed to use and improper reprocessing conditions.The input disk component is made of ultem or peek material, insert-molded over a steel pin.The insert molding process creates residual stresses in the input disk, which can make it susceptible to chemical or thermal stresses.These stresses may lead to the formation of cracks in the ultem or peek material.With repeated or prolonged chemical or thermal exposure cycles, such cracks can propagate and result in the input disk breaking and detaching from the instrument.The broken input disk contributed to the imprecise motion.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer experienced reverse movement on the patient side manipulators (psm) and with single-port (sp) maryland bipolar forceps (mbf) instrument.The issue always started at the beginning of the procedure, and it was not due to a camera issue.The customer replaced the instrument to resolve the issue.The customer stated that they were in the process of reseating the endoscope and may exchange it.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22867701
Report Number2955842-2025-34490
Device Sequence Number9258024
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(10)U11220607
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-57
Device Catalogue Number430010
Device Lot NumberU11220607 0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown